Follow Us: social media social media social media    Language :           

Keytruda® (pembrolizumab): Risk of Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN)

Date: 11 May 2017

 

Description:

Cases of Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) have been reported internationally in patients treated with Keytruda® (pembrolizumab) in clinical trials and the post-marketing setting. There were a total of eight (8) serious cases of SJS and two (2) serious cases of TEN, including one fatal case each of SJS and TEN.

Healthcare professionals are advised to counsel patients on the risks and benefits of pembrolizumab, including the risk and early symptoms of SJS and TEN. Pembrolizumab should be withheld if symptoms of SJS or TEN occur, and the patient should be referred for specialised care. If SJS or TEN is confirmed, pembrolizumab should be permanently discontinued.

A Direct Healthcare Professional Communication (DHPC) has been issued by Merck Sharp & Dohme (M) Sdn. Bhd. in agreement with NPRA to highlight this safety issue. Please refer to this DHPC for further information.

qrcode